MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15 MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15 MM); BALLOON CATHETER
Model Number BC0415C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device has been returned for evaluation.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that the balloon "broke" during the inflation.The balloon was replaced with a new scepter c balloon.There was no reported patient injury.The patient is reported to be "fine.".
 
Additional Manufacturer Narrative
The device was received for evaluation.The balloon was noted to be returned with a large linear tear.The inflation plug and close-pitch coils were not enclosed within the polyimide.The de-airing channel and purge hole were present, and in the correct position based on the investigation and provided information, the complaint can be confirmed.The device exhibits evidence of overinflation of the balloon material.The instructions for use (ifu) warns, "do not exceed the maximum recommended inflation volume as balloon rupture may occur.".

Brand Name
SCEPTER C OCCLUSION BALLOON (4X15 MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6445079
Report Number2032493-2017-00076
Device Sequence Number19003288
Product Code MJN
UDI-Device Identifier00810170015816
UDI-Public(01)00810170015816(11)160114(17)190114(10)16011434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/14/2019
Device Model NumberBC0415C
Device Lot Number16011434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR